Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 26, 2000, 1:31 PM CDT for Linn County, Iowa. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2000, 1:31 PM CDT (18:31 UTC)
- Expired
- Jul 26, 2000, 2:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Linn County, IA
The radar
The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1854 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 261832 SVRMLI IAC113-261900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 131 PM CDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINN COUNTY IN EAST CENTRAL IOWA * UNTIL 200 PM CDT * AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES SOUTHWEST OF CENTER POINT...OR 11 MILES EAST OF VINTON...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... MIDWAY BY 135 PM CDT. LAFAYETTE BY 140 PM CDT. ALBURNETT BY 145 PM CDT. CENTRAL CITY BY 150 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS OR 1.75 INCHES IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4230 y9184 4205 9184 4201 9137 4230 9137 TI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:39 AM CDT, 10 hours 52 minutes earlier.
Area forecast discussion, Jul 26, 2:39 AM CDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 239 AM CDT WED JUL 26 2000 SYNOPTIC PICTURE THIS MORNING SHOWS SLIGHTLY DE-AMPLIFIED FLOW AT 500H ACROSS U.S...WITH TROUGH OVER OHIO VALLEY...RIDGE OVER ROCKIES...AND VIGOROUS SHORT WAVE OVER MINNESOTA. AT THE SURFACE THE TROUGH ASSOCIATED WITH THIS SHORT WAVE EXTENDS INTO EXTREME NORTHWEST IOWA FROM A 1007 LOW IN NORTH CENTRAL MINNESOTA. MCS THAT INITIATED IN NORTHWEST MINNESOTA THIS AFTERNOON NOW IN NORTH CENTRAL IOWA...BEARING DOWN ON THE SOUTHWEST PORTION OF THE DVN CWA. ISOLATED THUNDERSTORMS ARE ALSO BRAKING OUT IN THE DBQ AREA. THE ETA/NGM/AVN MODELS INITIALIZED WELL AT 500H AND THE SURFACE. ALL THREE MODELS CAPTURED THE ONGOING PRECIP TONIGHT FAIRLY WELL... WITH ETA AND AVN BEST. THE PRIMARY FORECAST CONCERN THIS PACKAGE IS THE THREAT OF SEVERE WEATHER OVER THE NEXT 24 HOURS. SPC HAS ENTIRE CWA IN SLIGHT RISK DAY 1. OUTFLOWS FROM ONGOING CONVECTION WILL SET OUT BOUNDARIES THAT WILL PROVIDE FOCUS AS FRONT APPROACHES AREA LATE THIS AFTERNOON. CAPES WILL NOT BE VERY HIGH...BUT VEERING WINDS...GOOD VVS...GOOD THETA-E...AND PVA WILL EXIST FROM 18Z TO 09Z...WITH 21Z TO 09Z PERIOD BEING FAVORED. CURRENT MCS THUNDERSTORMS WILL MOVE ACROSS SOUTHERN HALF OF CWA THIS MORNING...WITH SCATTERED THUNDERSTORMS SPREADING NORTH ALSO...DECAYING INTO SHOWERS AS THE MORNING PROGRESSES. SECOND HALF OF THE DAY WILL SEE RECOVERY...WITH SCATTERED CONVECTION POSSIBLE LATE DUE TO STRONG VVS...ESPECIALLY NORTH. BETWEEN 00Z AND 06Z VVS WILL BEGIN SHIFTING SOUTH. STRONG OR SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO THE LATE NIGHT HOURS...TRANSITIONING INTO HEAVY PRECIP. FLASH FLOOD GUIDANCE VALUES ARE HIGH...SO HYDRO PROBABLY NOT A SIGNIFICANT CONCERN. FRONT WILL PASS THROUGH DVN AROUND 16Z-17Z THURSDAY...SLIDING SOUTH OF THE CWA INTO NORTH CENTRAL MISSOURI THURSDAY EVENING. TROUGHING AT 500H CONTINUES THROUGH 72 HOURS. WILL NOT MAKE SIGNIFICANT CHANGES TO CURRENT PACKAGE...EXCEPT MAYBE TRIMMING BACK THURSDAY PRECIP PER QPF GUIDANCE FROM ALL MODELS... WHICH INDICATED PRECIP WILL BE MOVING EAST AND SOUTH OF THE AREA. WILL KEEP CLOSE TO CURRENT EXTENDED/FRI THROUGH SUN/ WHICH HAS CHANCE PRECIP EACH DAY...ALTHOUGH SATURDAY LOOKS LIKE BEST CHANCE DUE TO STRONG SECONDARY SHORT WAVE. .DVN... IA...NONE. IL...NONE. MO...NONE. ARKELL N
In the hours before
Local storm report, Jul 26, 12:48 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1238 PM WALKER IA .88 INCH HAIL
07/26/00 LINN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:14 AM CDT | Severe Thunderstorm Warning | DVN | Delaware | 46 min |
| Jul 26, 12:40 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 50 min |
| Jul 26, 1:22 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 23 min |
| Jul 26, 1:43 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 32 min |
| Jul 26, 6:49 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.